Help with withdrawal.: I'm putting a... - Restless Legs Syn...

Restless Legs Syndrome

16,448 members10,428 posts

Help with withdrawal.

Madlegs1 profile image
Madlegs1

I'm putting a link here to an interesting article on withdrawal aids written by Matt Finch.

You can ignore the sales pitch at the end. But the information is relevant to all withdrawal situations.

Opiate Withdrawal Medications: Top 10 Medications THAT WORK - Opiate Addiction Support

opiateaddictionsupport.com/...

Cheers and good luck.

10 Replies

There is a lot of stuff in that article. Most, from dealing with thousands of people over the last 25 years, are not as easy as he makes it sound. Gabapentin is not a good med to help with opiate withdrawal, that I can promise you. I will be checking his references further than what he claims on that page. AND, I take it all with a grain of salt since he does have a strong sales pitch, and makes some of those "opiate withdrawal" meds sound like magic. It is NOT as easy as he makes it sound, and I never trust anyone with an agenda. Interesting, but I know all the meds he has listed and it just is not so, what he is claiming, on some of those meds. Just my humble opinion. With the "opiate crisis" looming over our heads in the USA, people are starting to take advantage of the situation, and he is not exactly a fountain of factual information on all of those. thanks for posting it, though, Will be keeping my eye on him. :)

lorrinet profile image
lorrinet in reply to nightdancer

I am terrified with all this fuss about opiates. I've been taking Dihydrocodeine for RLS for around 14 years and have never, ever abused it. I remember the amazing 'high' for a limited time, but i never chased that. The drug has been vital for my survival, and although of late I need slightly more, it amounts only to about 30mg more. i've tweaked the time I eat (seems to be a trigger for RLS) because I didn't want to take the Ropinerol my GP gave me as an alternative when i thought I was beginning to augment (I don't think so now - I tend to think it's more to do with RLS worsening as you get older).

I am scared that my GP will stop my prescription for Dihydrocodeine. I don't believe I have an addiction because I get no signs of that, such as withdrawal, if for some reason I'm out and busy, and am late taking it. The only side effect I have is constipation, but I eat two Panda liquorice bars every day, which deals with that. i would have thrown in the towel some years ago had it not been for this drug. I get so angry when I read of people abusing it.

nightdancer profile image
nightdancer in reply to lorrinet

Are you in the US or the UK, lorrinet. The "crisis" is US based, and it is screwed up. We keep fighting and fighting, and will continue to do so. I belong to a Chronic pain activists' group, and we do not ever let up, it is about 20,000 strong. If you are in the US, the best thing to do is to contact LOCAL politicians, and your senator. However, sounds like you are from the UK? In the US they pad the overdose #'s and do not tell you it is overdoses from heroin and fentanyl that is a hundred times stronger than normal fentanyl is. That is what makes me NUTS. And, if they take the pain meds away,. MORE desperate people WILL turn to street drugs and the overdose #'s will go UP, not down. it is my mission in life, as well as RLS. But, if they cut out the pain meds, I will have NOTHING that works for my RLS, so I am not going to let that happen. There is a march in Washington DC that they are planning, no date yet.

Spot on Nightdancer !

By stopping genuine prescribing of opiates for chronic pain- then the inevitable consequence will be that patients have to go underground-- ie on to the street for illegal and uncontrolled alternatives.

Why doesn't society proscribe all dangerous substances? Such as nicotine , alcohol, firearms , vehicles that travel faster than 5 km/ hr and apparently paperclips!

Ah well! Pigs may fly!!😈😂

nightdancer profile image
nightdancer in reply to Madlegs1

LOL madlegs

Hi, have returned from the pain clinic on Monday with the 7 day Buprenorphine patches, I couldn't carry on feeling so ill with the fentanyl patches, unfortunately the Dr did not give me anything to tirate from one to the other with..... 🤷🔫, I have been so ill... Anyway I survived and so far am feeling a bit better every day.

Madlegs1 profile image
Madlegs1 in reply to Alyson66

Good for you. Hold in there- it will come right. Sleep well.

Alyson66 profile image
Alyson66 in reply to Madlegs1

How are you getting on with your oxy? Have you managed to find a solution?

Madlegs1 profile image
Madlegs1 in reply to Alyson66

Thanks Alyson , I'm still experimenting with timing - I am allowed take oxynorm5 to fill in the gap in oxycontin- but wierdly get a bad reaction to the nightime dose of contin- unless I take 500mg of Paracetamol. And even then it doesn't always work- like tonight - it's 1.17 am here in Ireland 😢.

But I'm alive and most days are good and I can enjoy my grandchildren.

Thank you for the interest. It's good to share and not overload the family.😁

Mind yourself.

Alyson66 profile image
Alyson66 in reply to Madlegs1

And you chick, just hope that you don't think you have come to the end of the road regarding opiates, you will be able to have a juggle around maybe with different types and times. It's got legs.. 😂

You may also like...